• Katie Boer

Dementia Diaries: "Tongue fluttering" a side effect of Methadone

07/07/20


My mom has been on Methadone for one week officially.


I'm not a fan. She's become a vegetable. Hospice assures me that the medicine IS doing it's job. She isn't experiencing as much pain.


But it seems like this narcotic is making her catatonic.


I walk in front of her and nothing. I talk to her nothing. No spark. No response. Her eyes don't move. She barely blinks.



The worst symptom? She seems to have developed this weird tongue fluttering thing. I've noticed this the last couple days. It's like a hummingbird or reptile tongue. I'll have to talk to hospice about this before her nurse comes tomorrow. It's bizarre and I'm worried she'll choke on her tongue or something.


Anyone ever heard of someone with dementia or someone taking Methadone doing this?? Please let me know.



41 views0 comments